Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 38, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 5, 2005, 4:42 PM EST for Miami County, Wabash County, Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 4:42 PM EST (21:42 UTC)
- Expired
- Jun 5, 2005, 5:30 PM EST
- In force
- 48 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:45 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 052142
SVRIWX
INC103-169-052230-
/O.NEW.KIWX.SV.W.0038.050605T2142Z-050605T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EST SUN JUN 5 2005
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIAMI COUNTY IN INDIANA
WABASH COUNTY IN INDIANA
* UNTIL 530 PM EST
* AT 437 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
NEAR BUNKER HILL...OR ABOUT OVER GRISSOM AFB...AND MOVING NORTHEAST
AT 40 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PERU...
MEXICO AND LA FONTAINE...
WABASH...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4061 8627 4053 8597 4068 8564 4094 8563
4102 8597
$$1 follow-up statement
000
WWUS53 KIWX 052206
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 PM EST SUN JUN 5 2005
INC103-169-052230-
/O.CON.KIWX.SV.W.0038.000000T0000Z-050605T2230Z/
WABASH IN-MIAMI IN-
506 PM EST SUN JUN 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM EST FOR...
MIAMI COUNTY IN INDIANA
WABASH COUNTY IN INDIANA
AT 457 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 7 MILES NORTH OF AMBOY...OR ABOUT 8 MILES SOUTHWEST OF
WABASH...AND MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PERU...MEXICO...DENVER...ROANN...LA FONTAINE AND LAGRO.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
SPOTTERS IN PERU REPORTED TREES BLOWN DOWN AT 455 PM EST.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4061 8627 4053 8597 4068 8564 4094 8563
4102 8597
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:05 PM EST, 37 minutes earlier.
Area forecast discussion, Jun 5, 4:05 PM EST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 PM EST MON JUN 5 2005 .SHORT TERM... INITIAL CONCERNS RELEGATED TO PENDING SVR OUTBREAK. ATTM ATMOSPHERE PRIMED FOR DVLPMNT AS NOTED W/ENHANCING CU FIELD FM CNTRL MI SW INTO EC IL W/VERY RECENT INITIATION NOTED WITHIN CONFLUENCE ZONE IN SAME AREA WHERE MSTR FLUX MAXIMIZED WITHIN MAX INSTABILITY AHD OF WELL DEFINED MCV TRANSLATING OUT OF CNTRL IL. EWD PROPAGATION OF MAIN SW TROF OVR MN AND ARRIVAL OF STG MID LVL SPEED MAX ALG TAIL END OF UPR TROF DICTATES A PRIMARY DAMAGING WIND THREAT ALTHOUGH PRESENCE OF HIGH SFC THETA-E AIRMASS AND MODEST MID LVL DRYNESS W/WET BULB 0 HGTS AOB 12KFT FAVORABLE FOR LARGE HAIL. NOT TOO KEEN ON TOR THREAT HWVR GIVEN ABSENCE OF SIG SFC BNDRY NOR ANY SUBSTANTIAL BACKING TO LL FLW AHD OF IL MCV BUT LK BREEZE BNDRY ACRS SW MI WILL HAVE TO BE WATCHED W/DISCRETE SUPERCELL WINDOW EARLY. && .LONG TERM... MONDAY NIGHT THROUGH SUNDAY...OVERALL...A WARM AND HUMID WEATHER PATTERN WITH A CHANCE FOR STORMS MAINLY WEDNESDAY THROUGH SATURDAY. LONGWAVE TROF WILL BECOME REESTABLISHED OVER THE WESTERN CONUS BY LATE IN THE WEEK. CONCERN THAT COOL FRONT MAY BACKDOOR WEDNESDAY AND THURSDAY...BUT FOR THIS PACKAGE WILL KEEP THE ENTIRE FORECAST AREA IN THE WARM SECTOR AS GFS/NAM BRINGS THE FRONT DOWN TO ABOUT THE EDGE OF THE AREA BEFORE BECOMING A WARM FRONT AND LIFTING NORTH. ALSO...GULF MOISTURE WILL REMAIN OVER THE AREA AS A SERIES OF SHORT WAVES EJECT EAST AND NORTHEAST OUT OF THE MAIN TROF. TIMING OF THESE INDIVIDUAL SYSTEMS LATE IN THE WEEK STILL TOO UNCERTAIN TO TRY TO PIN DOWN AT THIS POINT...SO HAVE LEFT THE CHANCE OF STORMS IN THE GRIDS/ZFP FOR EACH DAY LATE THIS WEEK. && .AVIATION... WATCHING CONV DVLPMNTS BACK W IN ASSOCN/W MCV OVR CNTRL IL AS IT PERTAINS TO 18Z TAF FCST. LATEST VIS IMAGERY SHOWING ENHANCED CU FIELD DVLPG IMMEDIATELY DOWNSTREAM IN CONFLUENCE FM SW MI INTO NW IN IN AREA OF MIN CINH...STG INSTABILITY AND MAX MSTR CVRG. ATTEMPTED SOME TIMING OF TEMPO SVR THIS AFTN OTHERWISE WX NIL AFT MID EVENING AS SFC COLD FRONT ACRS IA SURGES EWD EARLY TONIGHT. VFR CIGS EARLY W/CLRG LATE. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EST ALL COUNTIES .MI...TORNADO WATCH UNTIL 8 PM EDT ALL COUNTIES. .OH...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT ALL COUNTIES .LK MI...TORNADO WATCH UNTIL 8 PM EDT && HOLSTEN/SKIP
Hazardous weather outlook, Jun 5, 10:00 AM EST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1000 AM EST SUN JUN 5 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-061010- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 1000 AM EST SUN JUN 5 2005 ...AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS AFTERNOON IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT MOVING OUT OF THE CENTRAL PLAINS...WITH A MODERATE RISK FOR DAMAGING WINDS GUSTS UP TO 70 MPH AND LARGE HAIL TO THE SIZE OF GOLFBALLS. THUNDERSTORMS SHOULD INITIATE BY MID AFTERNOON FROM SOUTHWEST MICHIGAN INTO EASTERN ILLINOIS AND THEN RAPIDLY INTENSIFY INTO A FAST MOVING SQUALL LINE BY LATE AFTERNOON ACROSS NORTHERN INDIANA AND SOUTHWEST MICHIGAN...SPREADING INTO NORTHWEST OHIO THIS EVENING. OTHERWISE...HIGH TEMPERATURES THIS AFTERNOON WILL PEAK INTO THE LOWER 90S AND WITH HIGH HUMIDITIES IN PLACE...WILL COMBINE TO ALLOW HEAT INDICES TO CLIMB INTO THE MIDDLE TO UPPER 90S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS EXISTS WEDNESDAY THROUGH SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF THESE STORMS WILL POSE A DISCRETE SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-061010- 456 AM EST SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS AFTERNOON IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT MOVING OUT OF THE CENTRAL PLAINS...WITH A MODERATE RISK FOR DAMAGING WINDS GUSTS UP TO 70 MPH AND LARGE HAIL TO THE SIZE OF GOLFBALLS. THUNDERSTORMS SHOULD INITIATE BY MID AFTERNOON FROM SOUTHWEST MICHIGAN INTO EASTERN ILLINOIS AND THEN RAPIDLY INTENSIFY INTO A FAST MOVING SQUALL LINE BY LATE AFTERNOON ACROSS NORTHERN INDIANA AND SOUTHWEST MICHIGAN...SPREADING INTO NORTHWEST OHIO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS EXISTS WEDNESDAY THROUGH SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF THESE STORMS WILL POSE A DISCRETE SEVERE WEATHER RISK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX HOLSTEN
In the hours before
Local storm report, Jun 5, 3:59 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL MONTICELLO 40.75N 86.76W
06/05/2005 0.88 INCH WHITE IN EMERGENCY MNGR
&&
MBOGUTHLocal storm report, Jun 5, 4:01 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG REYNOLDS 40.75N 86.87W
06/05/2005 WHITE IN EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
MBOGUTHLocal storm report, Jun 5, 4:25 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 5 E NEW PARIS 41.50N 85.73W
06/05/2005 ELKHART IN TRAINED SPOTTER
62 MPH MEASURED WIND GUST. TREES DOWN ON COUNTY ROADS 18
AND 19.
&&
MBOGUTHLocal storm report, Jun 5, 4:28 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG GOSHEN 41.58N 85.84W
06/05/2005 ELKHART IN TRAINED SPOTTER
62 MPH MEASURED WIND GUST. TREES DOWN ON COUNTY ROADS 18
AND 19.
&&
MBOGUTHLocal storm report, Jun 5, 4:29 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 5 E NEW PARIS 41.50N 85.73W
06/05/2005 ELKHART IN TRAINED SPOTTER
1 1/2 FOOT TREE DOWN IN BENTON.
&&
MBOGUTHLocal storm report, Jun 5, 4:31 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
431 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND GST SYRACUSE 41.42N 85.75W
06/05/2005 60 MPH KOSCIUSKO IN TRAINED SPOTTER
&&
MBOGUTHThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:50 PM EST | Severe Thunderstorm Warning | IWX | LaPorte | 40 min |
| Jun 5, 2:02 PM EST | Special Marine Warning | IWX | 58 min | |
| Jun 5, 3:05 PM EST | Severe Thunderstorm Warning | IWX | Pulaski, White | 55 min |
| Jun 5, 3:15 PM EST | Severe Thunderstorm Warning | IWX | Starke | 45 min |
| Jun 5, 3:25 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Marshall | 50 min |
| Jun 5, 3:51 PM EST | Severe Thunderstorm Warning | IWX | Kosciusko | 39 min |
| Jun 5, 3:55 PM EST | Severe Thunderstorm Warning | IWX | Elkhart | 50 min |
| Jun 5, 4:00 PM EST | Severe Thunderstorm Warning | IWX | Cass | 60 min |
| Jun 5, 4:17 PM EST | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 43 min |
| Jun 5, 4:47 PM EST | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 43 min |
| Jun 5, 5:02 PM EST | Severe Thunderstorm Warning | IWX | Grant | 43 min |
| Jun 5, 5:19 PM EST | Severe Thunderstorm Warning | IWX | Adams, Huntington, Wells | 51 min |
| Jun 5, 5:22 PM EST | Severe Thunderstorm Warning | IWX | Blackford, Jay | 38 min |
| Jun 5, 5:27 PM EST | Severe Thunderstorm Warning | IWX | Allen | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.